Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 65, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 21, 2012, 4:30 PM EDT. It took effect at Sep 22, 2012, 4:28 AM EDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2012, 4:30 PM EDT (20:30 UTC)
- In effect from
- Sep 22, 2012, 4:28 AM EDT
- Expired
- Sep 24, 2012, 1:38 AM EDT
- In force
- 45 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
730 WHUS73 KIWX 212030 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 PM EDT FRI SEP 21 2012 LMZ043-046-220430- /O.NEW.KIWX.SC.Y.0065.120922T1200Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY. * WINDS: WEST-NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS SATURDAY AFTERNOON INTO SATURDAY EVENING. SUBSIDING TO 10 TO 20 KNOTS SUNDAY INTO SUNDAY NIGHT. * WAVES: BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
10 follow-up statements
768 WHUS73 KIWX 220134 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 934 PM EDT FRI SEP 21 2012 LMZ043-046-220945- /O.CON.KIWX.SC.Y.0065.120922T1200Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 934 PM EDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT MONDAY. * WINDS: WEST-NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS SATURDAY AFTERNOON INTO SATURDAY EVENING. SUBSIDING TO 10 TO 20 KNOTS SUNDAY INTO SUNDAY NIGHT. * WAVES: BUILDING TO 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
745 WHUS73 KIWX 220828 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT SAT SEP 22 2012 LMZ043-046-221630- /O.EXT.KIWX.SC.Y.0065.120922T0828Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS SUNDAY AND SUNDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
324 WHUS73 KIWX 221418 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 AM EDT SAT SEP 22 2012 LMZ043-046-222230- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 AM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS SUNDAY AND SUNDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
831 WHUS73 KIWX 221941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EDT SAT SEP 22 2012 LMZ043-046-230345- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS SUNDAY AND SUNDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
873 WHUS73 KIWX 230219 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1019 PM EDT SAT SEP 22 2012 LMZ043-046-231030- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1019 PM EDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS SUNDAY AND SUNDAY NIGHT. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
511 WHUS73 KIWX 230825 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT SUN SEP 23 2012 LMZ043-046-231630- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS BACKING SOUTHWEST TONIGHT. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
272 WHUS73 KIWX 231442 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1042 AM EDT SUN SEP 23 2012 LMZ043-046-232245- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1042 AM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS BACKING SOUTHWEST TONIGHT. * WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
295 WHUS73 KIWX 231929 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 329 PM EDT SUN SEP 23 2012 LMZ043-046-240330- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 329 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS BACKING SOUTHWEST AT 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY AND MONDAY NIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
828 WHUS73 KIWX 240152 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 952 PM EDT SUN SEP 23 2012 LMZ043-046-241000- /O.CON.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 952 PM EDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 15 KNOTS BACKING SOUTHWEST AT 15 TO 25 KNOTS LATE TONIGHT INTO MONDAY AND MONDAY NIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
635 WHUS73 KIWX 240538 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 138 AM EDT MON SEP 24 2012 LMZ043-241345- /O.CAN.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/ /O.NEW.KIWX.SC.Y.0066.120924T1400Z-120925T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI- 138 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EDT TUESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-241345- /O.CAN.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/ /O.NEW.KIWX.SC.Y.0066.120924T1700Z-120925T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 138 AM EDT MON SEP 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EDT TUESDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 3:42 PM EDT, 48 minutes earlier.
Area forecast discussion, Sep 21, 3:42 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 342 PM EDT FRI SEP 21 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT ACTIVE WEATHER EXPECTED THIS PERIOD AS LONGWAVE TROUGH REMAINS ANCHORED ACROSS ONTARIO AND THE GREAT LAKES WITH SEVERAL SHORTWAVES MOVING THROUGH THE BASE OF THIS TROUGH INTO THE SRN GREAT LAKES/OH VALLEY. PAIR OF SHORTWAVES ACROSS THE UPPER MIDWEST AND LEFT EXIT UPPER JET SUPPORT FROM A 130 KT PLUS JET ON BACKSIDE OF THE TROUGH HAS ALLOWED A WEAK SFC LOW TO TAKE SHAPE ACROSS SE IA INVOF A LEFTOVER BAROCLINIC ZONE. MODELS TRACK THIS FEATURE ESE INTO CENTRAL INDIANA THIS EVENING AND THEN NE TOWARDS LAKE ERIE BY EARLY SATURDAY MORNING. THIS FEATURE SHOULD BRING MEASURABLE PCPN TO THE ENTIRE FA LATE THIS AFTERNOON INTO THIS EVENING ALTHOUGH AMOUNTS/DURATION SOMEWHAT TRICKY. INITIAL BAND OF LIGHT RAIN/SPRINKLES UNDER MID CLOUD DECK IN INITIAL ISENTROPIC LIFT/850 MB THETA-E SURGE...AND MORE WIDESPREAD/HEAVIER HEAVIER SHOWER ACTIVITY NEAR THE IL/WI BORDER IN AREA OF 7-6H FGEN FORCING WILL WORK EAST LATE THIS AFTN INTO THIS EVENING. LOWER CPD'S ON ISENTROPIC CHARTS AND STRONGER MID LEVEL FGEN RESPONSE OVERLAP BEST ACROSS NORTHERN PORTIONS OF THE FA LATE AFTN/EARLY EVENING PER LATEST MODEL PROGS...SO OPTED FOR SLIGHTLY HIGHER POPS HERE. SRN AREAS COULD SEE SHOWERS LATE THIS AFTERNOON WITH INITIAL BAND ALTHOUGH NOT EXPECTING MORE THAN A FEW HUNDREDTHS. BETTER CHANCES WILL BE THIS EVENING AS SCT CONVECTION ALREADY FIRING ALONG THE SFC WARM FRONT IN WC/CENTRAL IL. THIS ACTIVITY WILL BECOME ELEVATED AND LIKELY ORGANIZE AS IT PROGRESSES EAST INTO CENTRAL INDIANA AND WEST CENTRAL OHIO THIS EVENING. NRN FRINGE OF THIS SHOULD CLIP AREAS ALONG/SOUTH OF HWY 24 IN IN/OH THIS EVENING WITH A PERIOD OF HEAVIER RAINFALL AND ISOLATED THUNDER POSSIBLE HERE. A BRIEF BREAK IN BETWEEN WAVES CAN BE ANTICIPATED OVERNIGHT AS SYSTEM PULLS EAST...ALTHOUGH SHOWERS MAY LINGER A LITTLE LONGER ACROSS THE FAR NORTH IN MID LVL DEFORMATION ZONE AND POSSIBLE LAKE ENHANCEMENT. ATTENTION FOR TOMORROW TURNS TO IMPRESSIVE COMPACT VORT MAX NOW NEAR LAKE WINNIPEG THAT MODELS DROP INTO THE SOUTHERN GREAT LAKES ON SATURDAY. SHOWERS SHOULD ACCOMPANY THIS WAVE ALONG/NORTH OF HWY 30 (LESSER CHANCES SOUTH) GIVEN STRONG MID LEVEL DPVA...WITH CONVECTION POSSIBLE GIVEN ASSOCIATED STEEP MID LVL LAPSE RATES AND STRONG LOW LVL CAA IN WAKE OF THE ATTENDANT SFC FRONT SETTING UP EXTREME LAKE INSTABILITY BY SATURDAY AFTERNOON. BUFR SOUNDINGS HAVE BEEN CONSISTENT IN SHOWING EQLS/CONVECTIVE LAYER ABOVE 20 KFT (-15 TO -20C) WITH A TRANSITION TO LAKE EFFECT SHOWERS/ISO STORMS SATURDAY AFTERNOON INTO SATURDAY NIGHT. WOULD NOT BE SURPRISED TO SEE PEA SIZE HAIL WITH MORE IMPRESSIVE CORES...EVEN ACROSS OUR SOUTHERN/EASTERN ZONES WHERE SOME MORNING SFC HEATING MAY OCCUR. USED A MODEL BLEND FOR TIMING WHICH BRINGS THE STRONG SYNOPTIC SCALE FORCING THROUGH SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON... TRANSITIONING TO A VIGOROUS LAKE RESPONSE IN THE AFTERNOON/EVENING. ONLY MINOR TWEAKS WERE MADE TO TEMPS THIS PERIOD...WHICH WILL TREND WELL BLO NORMAL IN STRONG CAA REGIME BEHIND SATURDAY MORNING'S WAVE. TOUGHEST TEMP FORECAST APPEARS TO BE SATURDAY NIGHT AS TEMPS DEPENDENT ON LOCATION OF LAKE CLOUDS/SHOWERS. OUR SOUTHWESTERN ZONES (LOGANSPORT/MONTICELLO/ETC) SHOULD SEE MAINLY CLEAR SKIES. THESE LOCATIONS MAY DECOUPLE WHICH COULD RESULT IN COOLER SUNDAY MORNING MINS AND A BETTER CHANCE FOR FROST. FOR NOW OPTED FOR PERSISTENCE AND LOWS IN THE UPPER 30S. && .LONG TERM...SUNDAY MORNING FRIDAY ON SUNDAY...THE LAST IN A SERIES OF UPPER LEVEL SHORT WAVES IS EXPECTED TO ROUND LONGWAVE TROUGH INTO THE SOUTHERN GREAT LAKES REGION. MAIN IMPACT OF THIS WAVE SHOULD BE TO MAINTAIN ONGOING LAKE EFFECT RAIN SHOWERS PARTICULARLY ACROSS SOUTHWEST LOWER MICHIGAN WITH MAINTENANCE OF NORTHWEST FETCH. MODIFYING NAM SOUTHERN LAKE MICHIGAN OPEN WATERS BUFFER SOUNDINGS FOR LAKE SURFACE CONDITIONS YIELDS AROUND 1000 J/KG OF CAPE. DID NUDGE POPS UP EARLY SUNDAY MORNING AND MAY NEED TO EXTEND ISOLD THUNDER MENTION INTO SUNDAY...BUT WILL HOLD OFF MENTION AT THIS TIME. LAKE EFFECT SHOULD BEGIN TO DIMINISH IN COVERAGE AND INTENSITY SUNDAY AFTERNOON AND ESPECIALLY BY SUNDAY EVENING AS FETCH IS REDUCED AND BECOMES MORE WEST NORTHWEST. BY LATE SUNDAY AFTERNOON...DRIER MID LEVEL AIR WILL ALSO ADVECT INTO THE AREA IN THE WAKE OF THE MID/UPPER LEVEL SHORT WAVE PASSAGE THAT WILL ALSO DISCOURAGE ANY SIGNIFICANT LAKE EFFECT SHOWERS BY SUNDAY EVENING. LOW LEVEL ANTICYCLONE WILL SLIDE SOUTHEAST INTO THE OHIO RIVER VALLEY FROM THE NORTHERN PLAINS SUNDAY NIGHT ALLOWING FOR EVENING DECOUPLING. SOME LOW LEVEL GRADIENT MAY BE MAINTAINED ESPECIALLY ACROSS THE NORTH GIVEN THE TRACK OF THIS ANTICYCLONE LATE SUNDAY NIGHT...WITH BEST RADIATIONAL COOLING CONDITIONS STILL APPEARING TO BE INLINE FOR SOUTHERN/SOUTHWEST AREAS. DID GO AHEAD AND ADD SOME PATCHY FROST FOR THESE LOCATIONS LATE SUNDAY NIGHT WHERE MINS IN THE MID 30S ARE POSSIBLE. MID LEVEL HEIGHT RISES FOR EARLY MONDAY WITH MAIN UPPER LEVEL NEGATIVE HEIGHT ANOMALY AND STRONGER SHORT WAVE TRACK REMAINING ACROSS ONTARIO AND UPPER GREAT LAKES FOR MONDAY NIGHT THROUGH WEDNESDAY. LOW/MID LEVEL FRONTOGENESIS TO INCREASE ACROSS SOUTHERN GREAT LAKES REGION TUESDAY/WEDNESDAY IN RESPONSE TO NEXT SIGNIFICANT HUDSON BAY VORT LOBE DROPPING SOUTHEAST AND HAVE INCLUDED POPS IN THE TUESDAY THROUGH WEDNESDAY EVENING PERIOD IN ASSOCIATION WITH LOW LEVEL FRONTAL BOUNDARY. DID ADD ISOLD THUNDER MENTION ACROSS THE SOUTH WEDNESDAY...WITH THE POSSIBILITY OF SOME LOW LEVEL MOISTURE POOLING ALONG AND IN ADVANCE OF THE FRONT. TEMPERATURES EXPECTED TO REACH BACK CLOSE TO SEASONABLE NORMS FOR TUES/WED...WITH TREND BACK TO BELOW NORMAL TEMPS THUS/FRI AS FRONT SLIPS SOUTH OF THE AREA AND STALLS AS MAIN UPPER SUPPORT SHIFTS INTO SOUTHEAST CANADA. && .AVIATION...18Z TAFS WEAK SFC LOW PRESSURE SYSTEM OVER IOWA IN ADVANCE OF A SHORTWAVE TROUGH WILL TRACK ESE INTO CENTRAL INDIANA BY LATER THIS EVENING. TOP DOWN SATURATION WITH INCREASING LIFT AND MID LVL THETA-E ADVECTION/FGEN WILL SPREAD INTO THE AREA LATER THIS AFTERNOON INTO THE EVENING AND EARLY OVERNIGHT WITH SHOWERS EXPECTED DURING THIS TIME. EXPECT A PERIOD OF MVFR CIGS/VIS...ESPECIALLY AT FWA WHERE BETTER LOW LVL MOISTURE ADVECTION IS ANTICIPATED CLOSER TO THE WEAK SFC REFLECTION/BOUNDARY. A VERY COMPACT YET POTENT VORT MAX NOW OVER SRN MANITOBA PER WATER VAPOR WILL DROP INTO THE SRN GREAT LAKES TOMORROW MORNING. STRONG DPVA WITH THIS WAVE SHOULD ALLOW ANOTHER ROUND OF SHOWERS (MAYBE SOME ISO THUNDER) AND POSSIBLE FLIGHT RESTRICTIONS TO IMPACT MAINLY SBN BY MID MORNING SATURDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR MIZ077. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 21, 4:22 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 PM EDT FRI SEP 21 2012 LMZ043-046-222030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 PM EDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY THROUGH SUNDAY NIGHT. THERE IS A CHANCE OF ISOLATED WATERSPOUTS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-222030- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 422 PM EDT FRI SEP 21 2012 /322 PM CDT FRI SEP 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY SHORELINE THIS AFTERNOON INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A HIGH RISK FOR RIP CURRENTS SATURDAY THROUGH SUNDAY NIGHT ALONG THE BERRIEN AND LA PORTE COUNTY SHORELINES. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING AND SATURDAY NIGHT. THE STRONGER STORMS MAY CONTAIN SMALL HAIL ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-222030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 422 PM EDT FRI SEP 21 2012 /322 PM CDT FRI SEP 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS SOUTH OF HIGHWAY 24 IN INDIANA AND OHIO LATE THIS AFTERNOON INTO THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY ALONG AND NORTH OF HIGHWAY 30 IN INDIANA...OHIO...AND MICHIGAN. SEVERE STORMS ARE NOT EXPECTED...ALTHOUGH STRONGER STORMS MAY PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:05 PM EDT | Rip Current Statement | IWX | 4 days | |
| Sep 21, 4:22 AM EDT | Rip Current Statement | IWX | 4 days |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.